Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Chronic nausea, stomach pain, headaches, shivering, frequent urination, pale skin. All tests normal. Next?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1843 Questions
Question
I have been unwell for just over 2 years. My symptoms are chronic nausea, stomach pain, headaches, sleeping very long hours (I never feel refreshed when I wake up), shivering, frequent urination, loss of appetite, weight loss and looking very pale all the time. My biggest concerns are my stomach problems as it is causing me not to be able to work or function. I've seen 3 gastroenterologists and an infectious diseases doctor. I have a brain MRI, 3 endoscopies, 1 colonoscopy, gastric emptying study, CT of chest and abdominal area, ultra sound of pancreas, gall bladder, HIDA scan, numerous blood tests, thyroid, liver funtionality, CRP etc and every thing is showing normal. Can you give me any advice as to what I should do next?
Posted Tue, 29 May 2012 in Cancer
 
 
Answered by Dr. Ashish Mittal 2 hours later
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

As your investigations like brain MRI, 3 endoscopies, 1 colonoscopy, gastric emptying study, CT of chest and abdominal area, ultra sound of pancreas, gall bladder, HIDA scan, numerous blood tests, thyroid, liver funtionality, CRP etc are normal, then there is no need to worry about any major illness.

From your description it appear you are anxious. Severity of anxiety may vary time to time. If it is not treated for long time, it may lead to depression and also cause decrease appetite/weight.

Common symptoms of anxiety which may or may not be present in your case are: nervousness, restlessness, mild irritability, excessive worry regarding own health, tremor, shivering, muscle spasm (leading to stomach pain), heaviness in body, easy fatigability, headache, sleep disturbance, palpitation, increase frequency of urination, and dry mouth.

Anxiety occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. You may need treatment with psychiatrist to treat your anxiety. It is not clear if you received any treatment in past, but believe me people life changes after treatment.

In drug treatment two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect. Non drug treatment like cognitive behaviour therapy (form of psychotherapy) also takes weeks to show its effect.

All these process is complex. I have just simplified it to make you understand it. Get your Serum TSH (thyroid profile) at empty stomach, as thyroid dysfunction may also lead to anxiety.

Apart from above advice following simple measures will help you:
-Decrease worrying about symptoms as they will cure after treatment.
-Healthy diet: Milk and fruits in diet.
-Daily morning walk and breathing exercise.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor